Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 3, NWS Amarillo, TX

June 6, 200712 counties in Texas

NWS Amarillo, TX issued this wind advisory at Jun 6, 2007, 3:57 AM CDT for 12 counties in Texas. It took effect at Jun 6, 2007, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 3:57 AM CDT (08:57 UTC)
In effect from
Jun 6, 2007, 10:00 AM CDT
Expired
Jun 6, 2007, 10:00 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Lipscomb County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 61 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
2732 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 060857
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
357 AM CDT WED JUN 6 2007

...HIGH WINDS EXPECTED FOR THE PANHANDLES TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER EASTERN COLORADO
TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE
PANHANDLES. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT
THE PANHANDLES TODAY AND CONTINUE INTO THE EVENING HOURS.

OKZ001>003-TXZ001>004-006>008-011-061700-
/O.UPG.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/
/O.NEW.KAMA.HW.W.0002.070606T1500Z-070607T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...VEGA
357 AM CDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE
TEXAS PANHANDLE TODAY. THE STRONG WINDS WILL BEGIN THIS MORNING AND
THEN SHOULD DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ005-009-010-012>020-061700-
/O.UPG.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/
/O.NEW.KAMA.WI.Y.0003.070606T1500Z-070607T0300Z/
LIPSCOMB-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
357 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE
ACROSS THE PANHANDLES ON WEDNESDAY. THE STRONG WINDS WILL BEGIN THIS
MORNING AND THEN SHOULD DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JC
2 follow-up statements
000 
WWUS74 KAMA 061646
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1146 AM CDT WED JUN 6 2007

...HIGH WINDS EXPECTED FOR THE PANHANDLES THIS...

.A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER EASTERN
COLORADO TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN
ACROSS THE PANHANDLES. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS
WILL AFFECT THE PANHANDLES THROUGH THE EVENING HOURS.

OKZ001>003-TXZ001>004-006>008-011-070300-
/O.CON.KAMA.HW.W.0002.000000T0000Z-070607T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...VEGA
1146 AM CDT WED JUN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE TEXAS
PANHANDLE.

SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE
TEXAS PANHANDLE THIS AFTERNOON. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE
ACROSS THE WARNING AREA. THE STRONG WINDS ARE EXPECTED TO DIMINISH THIS
EVENING AFTER SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ005-009-010-012>020-070300-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-070607T0300Z/
LIPSCOMB-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
1146 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR
THE SOUTHEAST TWO-THIRDS OF THE TEXAS PANHANDLE.

SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH ACROSS THE
CENTRAL AND SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON...WITH GUSTS
AROUND 50 MPH AT TIMES. THE STRONG WINDS ARE EXPECTED TO DIMINISH
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JOHNSON
000 
WWUS74 KAMA 061654 CCA
NPWAMA

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1154 AM CDT WED JUN 6 2007

...HIGH WINDS EXPECTED FOR THE PANHANDLES THIS AFTERNOON...

.A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER EASTERN
COLORADO TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN
ACROSS THE PANHANDLES. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS
WILL AFFECT THE PANHANDLES THROUGH THE EVENING HOURS.

OKZ001>003-TXZ001>004-006>008-011-070300-
/O.CON.KAMA.HW.W.0002.000000T0000Z-070607T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...VEGA
1154 AM CDT WED JUN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE TEXAS
PANHANDLE.

SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE
TEXAS PANHANDLE THIS AFTERNOON. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE
ACROSS THE WARNING AREA. THE STRONG WINDS ARE EXPECTED TO DIMINISH THIS
EVENING AFTER SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ005-009-010-012>020-070300-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-070607T0300Z/
LIPSCOMB-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
1154 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR
THE SOUTHEAST TWO-THIRDS OF THE TEXAS PANHANDLE.

SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH ACROSS THE
CENTRAL AND SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON...WITH GUSTS
AROUND 50 MPH AT TIMES. THE STRONG WINDS ARE EXPECTED TO DIMINISH
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 6, 3:30 AM CDT, 27 minutes earlier.

Area forecast discussion, Jun 6, 3:30 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT WED JUN 6 2007

.DISCUSSION...
WE ARE ISSUING HIGH WIND WARNING FOR ROUGHLY NWRN ONE-HALF OF FCST
AREA TDA...WITH WIND ADZY FOR REMAINING SECTIONS.  STRENGTHENING SW
FLOW ALOFT ASSOCIATED WITH DEEPENING LONG-WAVE TROF WILL INDUCE
DEEPENING OF SFC TROF OVER ERN COLO AND ERN NM TDA.  HAVE FCST
HIGHER WIND SPEEDS IN AREA WHERE H7 GRADIENT EXPECTED TO BE
STRONGEST.  WINDS EXPECTED TO DIMINISH THIS EVE AS GRADIENT BEGINS TO
RELAX.  WILL CONTINUE WITH LOW POPS THIS AFTN AND THIS EVE FOR ERN
ZONES AHEAD OF DRYLINE.

VERY WARM TDA WITH ALL SECTIONS EXPECTED TO REACH LOWER- TO MID-90S.
WARM AGAIN ON THU AS WLY WINDS PREVAIL AHEAD OF COLD FRONT THU NGT.
THESE WLY LOW-LVL WINDS WILL ERADICATE ANY REMAINING MSTR...WITH NO
POPS THU OR THU NGT.  HAVE ELIMINATED POPS FROM FRI DUE TO EXPECTED
LACK OF MSTR AND EXPECTED ANTICYCLONIC H7 FLOW.  MSTR MAKES ITS WAY
BACK FRI NGT HOWEVER...AND POPS RETAINED FRI NGT THRU SUN NGT.

STAYED VERY CLOSE TO MOS TEMPS ALL PERIODS EXCEPT FOR SUN AND MON...
WHEN HAVE LOWERED MAXIMA SLGTLY ACROSS NRN AND CENTRAL ZONES.

COCKRELL

&&

.FIRE WEATHER...
STRONG WINDS TDA WILL CAUSE DIFFICULTY IN CONTAINING ANY WILDFIRES.
DUE TO EXISTING FUEL MSTR FROM RECENT RAINS...WILL NOT ISSUE RED
FLAG WRNG.  AFTN RH VALUES WILL FALL TO BELOW 15 PCT TDA ACROSS WRN
1/3 OF PNHDLS...AND ACROSS WRN 2/3 ON THU.  WLY WINDS WILL NOT BE AS
STRONG ON THU.  REMAINS TO BE SEEN HOW MUCH DRYING OF FUEL MSTR WILL
HAVE TRANSPIRED BY THU.  WILL ISSUE FIRE DANGER STATEMENT THIS MRNG.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                92  59  89  55  78 /   5   0   0   5   5
BEAVER OK                  95  60  91  52  79 /  10  10   0   5   5
BOISE CITY OK              91  56  82  47  77 /   0   0   0   5   0
BORGER TX                  95  65  93  55  79 /   5   0   0   5   5
BOYS RANCH TX              95  60  91  54  81 /   0   0   0   5   5
CANYON TX                  93  58  90  55  79 /   5   0   0   5   5
CLARENDON TX               93  65  92  55  78 /  20  10   0   5   5
DALHART TX                 92  56  87  48  77 /   0   0   0   5   5
GUYMON OK                  94  56  88  50  80 /   5   0   0   5   0
HEREFORD TX                93  58  90  52  79 /   5   0   0   5   5
LIPSCOMB TX                94  66  91  51  78 /  20  20   0   5   5
PAMPA TX                   92  66  91  53  75 /  10  10   0   5   5
SHAMROCK TX                93  68  93  55  80 /  20  20   0   5   5
WELLINGTON TX              94  69  94  58  83 /  20  20   0   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: DALLAM...HANSFORD...
     HARTLEY...HUTCHINSON...MOORE...OCHILTREE...OLDHAM...SHERMAN.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...HEMPHILL...
     LIPSCOMB...POTTER...RANDALL...ROBERTS...WHEELER.

OK...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

04/03
Hazardous weather outlook, Jun 5, 2:46 PM CDT, 13 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT TUE JUN 5 2007

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
246 PM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
STORMS MAY BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE HAIL AND
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

WINDY TO VERY WINDY CONDITIONS WILL DEVELOP ON WEDNESDAY AND
WEDNESDAY EVENING...WHICH WILL LEAD TO AN INCREASE IN FIRE DANGER.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...AND
AGAIN FRIDAY THROUGH SUNDAY NIGHT. SOME THUNDERSTORMS MAY BECOME
SEVERE WEDNESDAY AFTERNOON AND EVENING...MAINLY ALONG AND EAST
OF A LIBERAL KANSAS TO DIMMITT LINE. LARGE TO VERY LARGE HAIL...
DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES WILL BE THE PRIMARY
SEVERE WEATHER THREATS. SOME THUNDERSTORMS MAY ALSO BECOME SEVERE
FRIDAY THROUGH SUNDAY NIGHT. LOCALLY HEAVY RAINFALL MAY LEAD TO
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE READY
FOR POSSIBLE ACTIVATION WEDNESDAY AFTERNOON AND EVENING.

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:57 AM CDTHigh Wind WarningAMADallam, Hansford, Hartley, Hutchinson, Moore, Ochiltree and 2 more18 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.